Alert archive / North Dakota / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 11, NWS Grand Forks, ND
NWS Grand Forks, ND issued this severe thunderstorm warning at May 7, 2006, 2:59 PM CDT for Towner County, North Dakota. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 7, 2006, 2:59 PM CDT (19:59 UTC)
- Expired
- May 7, 2006, 3:39 PM CDT
- In force
- 40 min
- Issued by
- NWS Grand Forks, ND
- Area
- Counties, with a storm outline in the text
County Towner County, ND
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 8.0 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1450 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 81 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KFGF 071959 SVRFGF NDC095-072045- /O.NEW.KFGF.SV.W.0011.060507T1959Z-060507T2045Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS 259 PM CDT SUN MAY 7 2006 THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... TOWNER COUNTY IN NORTHEAST NORTH DAKOTA * UNTIL 345 PM CDT * AT 254 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THE STORM WAS LOCATED 2 MILES NORTHEAST OF ROCKLAKE...OR 38 MILES WEST OF LANGDON...MOVING TO THE NORTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL NORTHEASTERN TOWNER COUNTY AT 310 PM CDT REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. LAT...LON 4842 9944 4841 9903 4898 9903 4897 9947 $$ GODON
2 follow-up statements
000 WWUS53 KFGF 072019 SVSFGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS 319 PM CDT SUN MAY 7 2006 NDC095-072045- /O.CON.KFGF.SV.W.0011.000000T0000Z-060507T2045Z/ TOWNER ND- 319 PM CDT SUN MAY 7 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM CDT FOR TOWNER COUNTY... AT 315 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THE STORM WAS LOCATED 5 MILES SOUTHWEST OF SARLES...OR 33 MILES WEST OF LANGDON...MOVING TO THE NORTHEAST AT 20 MPH. REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. LAT...LON 4842 9944 4841 9903 4898 9903 4897 9947 $$ GODON
000 WWUS53 KFGF 072039 SVSFGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS 339 PM CDT SUN MAY 7 2006 NDC095-072049- /O.CAN.KFGF.SV.W.0011.000000T0000Z-060507T2045Z/ TOWNER ND- 339 PM CDT SUN MAY 7 2006 ...THE SEVERE THUNDERSTORM WARNING FOR TOWNER COUNTY IS CANCELLED... AT 337 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM LOCATED NEAR SARLES...OR 32 MILES NORTHWEST OF LANGDON...MOVING TO THE NORTHEAST AT 20 MPH. THE THUNDERSTORM HAS WEAKENED AND WAS NO LONGER CONSIDERED SEVERE. SO THE WARNING HAS BEEN CANCELLED. LAT...LON 4842 9944 4841 9903 4898 9903 4897 9947 $$ GODON
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at May 7, 10:00 AM CDT, 4 hours 59 minutes earlier.
Area forecast discussion, May 7, 10:00 AM CDT, 4 hours 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 1000 AM CDT SUN MAY 7 2006 .DISCUSSION...MAIN FORECAST CHALLENGES ARE TEMPERATURES AND WINDS. WHEN LOOKING AT THE LATEST SURFACE ANALYSIS...AN AREA OF LOW PRESSURE IS CENTERED IN N SASK WITH A COLD FRONT EXTENDING THROUGH W MB INTO W ND BETWEEN ISN AND MOT AND W OF DIK. KMBX RADAR SHOW SOME SHOWER ACTIVITY ALONG AND W OF THE COLD FRONT. WHEN LOOKING AT THE MODELS...MODELS STILL HAVE TIMING DIFFERENCES FOR THE ARRIVAL OF THE COLD FRONT...BUT FOR THE EARLY PART OF TODAY...THEY ARE PRETTY SIMILAR WITH INCREASING S WINDS AND A NICE TEMPERATURE RISE. SINCE OUR CURRENT FORECAST DID NOT TAKE INTO ACCOUNT THE EXPECTED GUSTINESS OF THE WIND...AND CURRENT OBSERVATIONS ALREADY SHOW GUSTS...WILL UPDATE WIND FORECAST. ALSO...TEMPERATURES ARE RISING ON THE MN SIDE OF AREA A LITTLE FASTER THAN PRIORLY EXPECTED...SO WILL FIX THE TEMPERATURE CURVE AS WELL. OTHERWISE... THE REST OF TODAYS FORECAST IS IN GOOD SHAPE...WITH NO OTHER CHANGES NEEDED. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...NONE. && NG
Hazardous weather outlook, May 7, 6:53 AM CDT, 8 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 653 AM CDT SUN MAY 7 2006 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-081200- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH COUNTY- 653 AM CDT SUN MAY 7 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT AN APPROACHING AREA OF LOW PRESSURE WILL BRING A CHANCE OF THUNDERSTORMS TO EASTERN NORTH DAKOTA THIS EVENING SPREADING INTO NORTHWEST MINNESOTA AFTER MIDNIGHT. AN ISOLATED STORM MAY APPROACH SEVERE LIMITS THIS EVENING PRODUCING LARGE HAIL AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY CHANCES FOR SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO MIDWEEK HOWEVER NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING. VOELKER
Nearby
Severe Thunderstorm Warnings in North Dakota, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.